Groundwater flow in a medium with periodic inclusions

A. R. Kasimov, Yu V. Obnosov

Research output: Contribution to journalArticle

8 Citations (Scopus)

Abstract

A study is made of the problem of two-dimensional confined steady flow through a porous reservoir whose percolation coefficient is a step function, while the homogeneity zones are rectangular inclusions (blocks) and a matrix (fractures). The velocity distributions, streamlines, isochrones of the motion of marked particles, and their time of passage through the elementary cell are found for this doubly periodic structure under conditions of continuity of the fluid head and the normal component of the flow on the phase contact boundary. Conclusions concerning the "convective component" of the longitudinal and transverse dispersion are drawn on the basis of these essentially two-dimensional hydrodynamic characteristics. The exact solutions obtained are compared with the results of numerical calculations carried out by the finite-difference method.

Original languageEnglish
Pages (from-to)758-766
Number of pages9
JournalFluid Dynamics
Volume30
Issue number5
DOIs
Publication statusPublished - Sep 1995

Fingerprint

Groundwater flow
ground water
inclusions
step functions
Periodic structures
steady flow
Steady flow
Velocity distribution
Finite difference method
continuity
homogeneity
Hydrodynamics
velocity distribution
hydrodynamics
Fluids
fluids
coefficients
matrices
cells

ASJC Scopus subject areas

  • Fluid Flow and Transfer Processes

Cite this

Groundwater flow in a medium with periodic inclusions. / Kasimov, A. R.; Obnosov, Yu V.

In: Fluid Dynamics, Vol. 30, No. 5, 09.1995, p. 758-766.

Research output: Contribution to journalArticle

Kasimov, A. R. ; Obnosov, Yu V. / Groundwater flow in a medium with periodic inclusions. In: Fluid Dynamics. 1995 ; Vol. 30, No. 5. pp. 758-766.
@article{cb2d6e02c71644638dc3f40da9072aa7,
title = "Groundwater flow in a medium with periodic inclusions",
abstract = "A study is made of the problem of two-dimensional confined steady flow through a porous reservoir whose percolation coefficient is a step function, while the homogeneity zones are rectangular inclusions (blocks) and a matrix (fractures). The velocity distributions, streamlines, isochrones of the motion of marked particles, and their time of passage through the elementary cell are found for this doubly periodic structure under conditions of continuity of the fluid head and the normal component of the flow on the phase contact boundary. Conclusions concerning the {"}convective component{"} of the longitudinal and transverse dispersion are drawn on the basis of these essentially two-dimensional hydrodynamic characteristics. The exact solutions obtained are compared with the results of numerical calculations carried out by the finite-difference method.",
author = "Kasimov, {A. R.} and Obnosov, {Yu V.}",
year = "1995",
month = "9",
doi = "10.1007/BF02079397",
language = "English",
volume = "30",
pages = "758--766",
journal = "Fluid Dynamics",
issn = "0015-4628",
publisher = "Maik Nauka-Interperiodica Publishing",
number = "5",

}

TY - JOUR

T1 - Groundwater flow in a medium with periodic inclusions

AU - Kasimov, A. R.

AU - Obnosov, Yu V.

PY - 1995/9

Y1 - 1995/9

N2 - A study is made of the problem of two-dimensional confined steady flow through a porous reservoir whose percolation coefficient is a step function, while the homogeneity zones are rectangular inclusions (blocks) and a matrix (fractures). The velocity distributions, streamlines, isochrones of the motion of marked particles, and their time of passage through the elementary cell are found for this doubly periodic structure under conditions of continuity of the fluid head and the normal component of the flow on the phase contact boundary. Conclusions concerning the "convective component" of the longitudinal and transverse dispersion are drawn on the basis of these essentially two-dimensional hydrodynamic characteristics. The exact solutions obtained are compared with the results of numerical calculations carried out by the finite-difference method.

AB - A study is made of the problem of two-dimensional confined steady flow through a porous reservoir whose percolation coefficient is a step function, while the homogeneity zones are rectangular inclusions (blocks) and a matrix (fractures). The velocity distributions, streamlines, isochrones of the motion of marked particles, and their time of passage through the elementary cell are found for this doubly periodic structure under conditions of continuity of the fluid head and the normal component of the flow on the phase contact boundary. Conclusions concerning the "convective component" of the longitudinal and transverse dispersion are drawn on the basis of these essentially two-dimensional hydrodynamic characteristics. The exact solutions obtained are compared with the results of numerical calculations carried out by the finite-difference method.

UR - http://www.scopus.com/inward/record.url?scp=0028992941&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0028992941&partnerID=8YFLogxK

U2 - 10.1007/BF02079397

DO - 10.1007/BF02079397

M3 - Article

AN - SCOPUS:0028992941

VL - 30

SP - 758

EP - 766

JO - Fluid Dynamics

JF - Fluid Dynamics

SN - 0015-4628

IS - 5

ER -